Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 76, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Jun 4, 2011, 4:07 PM CDT for Cook County, Kankakee County, Will County, Illinois; Lake County, Porter County, Indiana. It was in force for 53 min. 17 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2011, 4:07 PM CDT (21:07 UTC)
- Expired
- Jun 4, 2011, 5:00 PM CDT
- In force
- 53 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 70.0 mph
Counties Cook County, IL, Kankakee County, IL, Will County, IL, Lake County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 46 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 4:15 PM CDT | TSTM WND DMG | St. John, IN | SEMI BLOWN OVER. TIME ESTIMATED |
| Jun 4, 4:25 PM CDT | TSTM WND DMG | Manteno, IL | 5 FOOT BY 20 FOOT POOL, HALF FULL, WAS LIFTED UP AND THROWN ACROOS THE YARD. |
| Jun 4, 4:25 PM CDT | TSTM WND DMG | St. John, IN | 2 TO 3 FOOT DIAMETER TREES DOWNED. PINE TREES TOP TAKEN OFF. |
| Jun 4, 4:31 PM CDT | HAIL 0.88 | Monee, IL | RIDGELAND AND BRUNS |
| Jun 4, 4:35 PM CDT | NON-TSTM WND GST 80 | 5 E Manteno, IL | ESTIMATED 80 MPH WIND GUST. TREE LIMB DAMAGE OF UNKNOWN SIZE. |
| Jun 4, 4:37 PM CDT | TSTM WND GST 70 | Lowell, IN | 70 MPH GUST ESTIMATE AT 181ST AND WHITE OAK. WITH PEA SIZE HAIL. |
| Jun 4, 4:38 PM CDT | HAIL 1 | Beecher, IL | KENTUCKY AND STATELINE ROAD |
| Jun 4, 4:40 PM CDT | TSTM WND DMG | Lowell, IN | 40 FT TALL TREE AND BILLBOARD DOWN. US 41 AND RT 2. |
| Jun 4, 4:40 PM CDT | TSTM WND GST 62 | Manteno, IL | RTE 45 AND CNTY RD 9000. 62 MPH MEASURED GUSTS. |
| Jun 4, 4:40 PM CDT | TSTM WND GST 620 | Manteno, IL | RTE 45 AND CNTY RD 9000. 62 MPH MEASURED GUSTS. |
| Jun 4, 4:40 PM CDT | HAIL 1 | Manteno, IL | 3/4 TO 1 INCH SIZED HAIL. RTE 45 AND CNTY RD 9000. |
| Jun 4, 4:43 PM CDT | TSTM WND DMG | 5 Wsw Hebron, IN | EAST OF THE MILE 240 EXIT ON I65 A SEMI WAS FLIPPED. A WEIGH SCALE LOST ITS ROOF NEAR MILE 243. DAMAGE WAS ALSO REPORTED IN LOWELL. |
| Jun 4, 4:44 PM CDT | TSTM WND GST 82 | Lowell, IN | |
| Jun 4, 4:45 PM CDT | TSTM WND DMG | Lowell, IN | MAN TREES AND POWER LINES DOWN DOWN ACROSS THE SOUTHERN PORTION OF THE COUNTY. |
| Jun 4, 4:50 PM CDT | TSTM WND DMG | Chesterton, IN | 8 FOOT DIAMETER TREE DOWN. TIME ESTIMATED FROM RADAR IMAGERY. |
| Jun 4, 4:56 PM CDT | HAIL 1 | Grant Park, IL | RT 17 AND 14500 EAST |
| Jun 4, 4:58 PM CDT | TSTM WND DMG | Bourbonnais, IL | UTILITY POLES SNAPPED AND DOWN AT 4000N AND 7500 EAST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 15 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 2:08 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2749 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1232 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -127 m²/s²
- 0-3 km storm-relative helicity
- -92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
287
WUUS53 KLOT 042107
SVRLOT
ILC031-091-197-INC089-127-042200-
/O.NEW.KLOT.SV.W.0076.110604T2107Z-110604T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
407 PM CDT SAT JUN 4 2011
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN COOK COUNTY IN NORTHEAST ILLINOIS...
NORTHEASTERN KANKAKEE COUNTY IN NORTHEAST ILLINOIS...
SOUTHERN WILL COUNTY IN NORTHEAST ILLINOIS...
LAKE COUNTY IN NORTHWEST INDIANA...
NORTHERN PORTER COUNTY IN NORTHWEST INDIANA...
* UNTIL 500 PM CDT
* AT 405 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HYDE PARK TO TINLEY
PARK TO LAKEWOOD SHORES. THIS LINE WAS MOVING SOUTHEAST AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
THORNTON...SOUTH HOLLAND...PARK FOREST AND MONEE AROUND 425 PM CDT.
UNIVERSITY PARK...CALUMET CITY AND WHITING AROUND 430 PM CDT.
STEGER...PEOTONE...LYNWOOD AND LANSING AROUND 435 PM CDT.
SAUK VILLAGE...MANTENO AND MUNSTER AROUND 440 PM CDT.
BOURBONNAIS AROUND 445 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE SOUTH
CHICAGO HEIGHTS AND SUN RIVER TERRACE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!
&&
LAT...LON 4130 8725 4117 8753 4113 8753 4104 8769
4117 8809 4130 8818 4140 8813 4133 8793
4145 8773 4164 8758 4165 8770 4172 8767
4169 8754 4174 8753 4169 8749 4168 8741
4165 8742 4162 8726 4171 8693 4161 8693
TIME...MOT...LOC 2107Z 303DEG 20KT 4180 8758 4156 8777
4129 8812
WIND...HAIL 70MPH 1.50IN
$$
IZZI3 follow-up statements
607
WWUS53 KLOT 042131
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
431 PM CDT SAT JUN 4 2011
ILC031-091-197-INC089-127-042200-
/O.CON.KLOT.SV.W.0076.000000T0000Z-110604T2200Z/
KANKAKEE IL-WILL IL-PORTER IN-COOK IL-LAKE IN-
431 PM CDT SAT JUN 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LAKE...
SOUTHEASTERN COOK...NORTHERN PORTER...SOUTHEASTERN WILL AND EASTERN
KANKAKEE COUNTIES UNTIL 500 PM CDT...
AT 427 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE HURRICANE FORCE WINDS IN EXCESS OF 80 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM GARY TO BEECHER
TO MANTENO...MOVING SOUTHEAST AT 50 MPH. THIS LINE OF STORMS HAS A
HISTORY OF PRODUCING STRONG DESTRUCTIVE WINDS AND HAIL TO THE SIZE
OF GOLF BALLS.
SEVERE THUNDERSTORMS WILL BE NEAR...
PORTAGE...MOMENCE...LOWELL AND HOBART AROUND 440 PM CDT.
WHEELER...SOUTH HAVEN AND LAKES OF THE FOUR SEASONS AROUND 445 PM
CDT.
LINCOLN HILLS AROUND 450 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
SUN RIVER TERRACE.
LAT...LON 4130 8725 4117 8753 4113 8753 4104 8769
4124 8812 4133 8793 4145 8773 4164 8758
4169 8754 4174 8753 4169 8749 4168 8741
4165 8742 4162 8726 4171 8693 4161 8693
TIME...MOT...LOC 2131Z 321DEG 39KT 4162 8731 4130 8750
4121 8788
WIND...HAIL 80MPH 1.75IN
$$
BIRK864
WWUS53 KLOT 042140
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
440 PM CDT SAT JUN 4 2011
ILC031-091-197-INC089-127-042200-
/O.CON.KLOT.SV.W.0076.000000T0000Z-110604T2200Z/
KANKAKEE IL-WILL IL-PORTER IN-COOK IL-LAKE IN-
440 PM CDT SAT JUN 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LAKE...
SOUTHEASTERN COOK...NORTHERN PORTER...EAST CENTRAL WILL AND EASTERN
KANKAKEE COUNTIES UNTIL 500 PM CDT...
AT 437 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE DESTRUCTIVE
HAIL UP TO TENNIS BALL SIZE...AND DESTRUCTIVE HURRICANE FORCE WINDS
IN EXCESS OF 80 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LAKE STATION TO LOWELL TO BRADLEY...MOVING SOUTHEAST
AT 50 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
SOUTH HAVEN...WHEELER...MOMENCE AND LAKES OF THE FOUR SEASONS
AROUND 445 PM CDT.
LINCOLN HILLS AROUND 450 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
SUN RIVER TERRACE.
LAT...LON 4130 8725 4117 8753 4113 8753 4104 8769
4119 8801 4133 8791 4145 8773 4169 8754
4174 8753 4169 8749 4168 8741 4165 8742
4162 8726 4171 8693 4161 8693
TIME...MOT...LOC 2140Z 321DEG 39KT 4157 8722 4125 8741
4116 8780
WIND...HAIL 80MPH 2.50IN
$$
BIRK001
WWUS53 KLOT 042202
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
502 PM CDT SAT JUN 4 2011
ILC031-091-197-INC089-127-042212-
/O.EXP.KLOT.SV.W.0076.000000T0000Z-110604T2200Z/
KANKAKEE IL-WILL IL-PORTER IN-COOK IL-LAKE IN-
502 PM CDT SAT JUN 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR LAKE...SOUTHEASTERN COOK...
NORTHERN PORTER...EAST CENTRAL WILL AND EASTERN KANKAKEE COUNTIES HAS
EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 4130 8725 4117 8753 4113 8753 4104 8769
4119 8801 4133 8791 4145 8773 4169 8754
4174 8753 4169 8749 4168 8741 4165 8742
4162 8726 4171 8693 4161 8693
TIME...MOT...LOC 2140Z 321DEG 39KT 4157 8722 4125 8741
4116 8780
$$
BIRKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 4:04 PM CDT, 3 minutes earlier.
Area forecast discussion, Jun 4, 4:04 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 404 PM CDT SAT JUN 4 2011 .MESOSCALE DISCUSSION... 238 PM CDT BAND OF WEAK...LIKELY SOMEWHAT ELEVATED...CONVECTION EXTENDS FROM SOUTHERN IOWA EAST-NORTHEAST INTO NORTH CENTRAL ILLINOIS. A RECENT ACARS SOUNDING FROM ORD SHOWS THAT THE CAP/INVERSION IS WEAKENING AND LIKELY FEELING THE EFFECTS OF LARGE SCALE ASCENT. THIS WOULD ALSO LIKELY EXPLAIN THE RECENT UPTICK IN CUMULUS DEVELOPMENT OVER EASTERN PORTIONS OF OUR CWA. AS THE CURRENT ELEVATED CONVECTION CONTINUES EASTWARD INTO REGION OF WEAKER CONVECTIVE INHIBITION WOULD ANTICIPATE EXPLOSIVE INTENSIFICATION OF THESE STORMS...LIKELY WITHIN THE HOUR. STILL ANTICIPATE MAINLY A MARGINAL HAIL AND OCCASIONAL MICROBURST TO BE THE PRIMARY SEVERE THREATS...WITH FLASH FLOODING BEING A POTENTIALLY LARGER HAZARD. LAKE BREEZE BOUNDARY CONTINUES TO CHARGE INLAND FROM LAKE MICHIGAN AND WHILE BOUNDARY LAYER BEHIND THE LAKE BREEZE BOUNDARY IS COOLER/LESS UNSTABLE...ANY WELL DEVELOPED SEVERE STORMS THAT CROSS INTO THE COOL AIR COULD STILL POSE A SEVERE THREAT FOR SOME LENGTH OF TIME BEFORE WEAKENING. IZZI 1252 PM CDT... SHALLOW CONVECTION THAT HAD BEEN DEVELOPING ALONG THE OUTFLOW BOUNDARY OVER NORTHWESTERN ILLINOIS HAS CHOKED ON THE CONVECTIVE INHIBITION AS THEY MOVED EAST. A COUPLE OF RECENT ACARS SOUNDINGS FROM ORD SHOW A VERY FORMIDABLE CAP PRESENT...MUCH STRONGER THAN WHAT HAD BEEN FORECAST BY MOST MODELS. IN FACT...PLUGGING IN CURRENT T/TD AT ORD INTO ONE OF THESE SOUNDINGS YIELDS SBCINH AROUND 100 J/KG. THIS SHOULD BE MORE THAN SUFFICIENT TO NOT ONLY PREVENT CONVECTION FROM FIRING ALONG THIS QUICKLY ADVANCING OUTFLOW BOUNDARY...BUT ALSO KEEP A LID ON ANY CONVECTION FIRING ALONG THE LAKE BREEZE FOR THE NEXT HOUR OR TWO AT LEAST. RADAR/SATELLITE TRENDS HAVE SHOWN A RECENT DEEPENING OF CONVECTION OVER SOUTHERN/EASTERN IOWA...WHICH IS LIKELY INDICATIVE OF A WEAKER CAP IN PLACE THERE AS HEIGHT FALLS AND A GLANCING BLOW OF UVV'S FROM SHORTWAVE PASSING BY TO THE NORTH LIKELY HAVE ERODED THE CAP SOMEWHAT. THIS TREND SHOULD CONTINUE EASTWARD INTO NORTHERN ILLINOIS AND NOW THINKING THAT THE CONVECTION OVER EASTERN/SOUTHERN IOWA HAS A BETTER CHANCE OF BECOMING THE MORE ROBUST AND SUSTAINABLE CONVECTION/SEVERE THREAT FOR US THIS AFTERNOON. THE ORIENTATION OF THIS CONVECTION IS EVEN MORE EAST-WEST THAN WITH THE INITIAL OUTFLOW SURGE AND AGAIN COULD POSE A VERY REAL THREAT FOR FLASH FLOODING. IZZI 1145 AM CDT... ATMOSPHERE CONTINUES TO COOK OVER THE CWA THIS MORNING WITH FULL SUNSHINE ALLOWING TEMPS TO CLIMB INTO THE MID-UPPER 80S WITH DEWPOINTS IN THE LOWER 70S. MODIFYING MORNING SOUNDINGS FOR CURRENT CONDITIONS AND SPC MESOANALYSIS BOTH SUGGEST ATMOSPHERE IS GROWING STRONGLY UNSTABLE WITH CONVECTIVE INHIBITION QUICKLY DECREASING. ONE ROGUE LONG-LIVED THUNDERSTORM CONTINUES TO TRACK ALONG THE IL/WI BORDER WITH HIGH RESOLUTION VISIBLE SATELLITE IMAGERY SHOWING AN OUTFLOW BOUNDARY ARCING SOUTH THEN SOUTHWEST FROM THIS CELL. THIS OUTFLOW BOUNDARY WOULD CERTAINLY SEEM TO BE A PRIME CANDIDATE TO FOCUS CONVECTIVE INITIATION THIS AFTERNOON AS REMAINING CONVECTIVE INHIBITION IS REMOVED. STRONGLY VEERED LOW LEVEL FLOW IS REDUCING DEEP LATER SHEAR VALUES WITH THE STRONGEST SHEAR IN THE POST FRONTAL/OUTFLOW ENVIRONMENT. EVEN STILL...30-40KT OF FLOW IN THE 6KM LAYER SHOULD BE SUFFICIENT TO RESULT IN 20-30KT OF DEEP LAYER SHEAR AND EVOLUTION INTO ORGANIZED MULTI-CELLULAR CLUSTER. DESPITE THE SOMEWHAT MARGINAL DEEP LAYER SHEAR VALUES...MLCAPE VALUES OVER 3500 J/KG AND STEEP MID-LEVEL LAPSE RATES STILL SUPPORT A THREAT FOR LARGE HAIL...PARTICULARLY BEFORE CONVECTION MORPHS INTO LINE/CLUSTER. STRONG INSTABILITY/STEEP LAPSE RATES ALSO SUPPORT A THREAT OF WET-MICROBURSTS AND LOCALIZED WIND DAMAGE. THREAT FOR WIND DAMAGE COULD TEND TO INCREASE OVER OUR SE CWA AS CONVECTION WILL HAVE MORE TIME/OPPORTUNITY TO HAVE DEVELOPED A COLD POOL AND MESOSCALE ORGANIZATION BY THAT POINT. PROBABLY ONE OF THE BIGGER THREATS THIS AFTERNOON COULD EVOLVE INTO HEAVY RAINFALL/FLASH FLOODING...ESPECIALLY SOUTH OF INTERSTATE 80. THE VERY MOIST ENVIRONMENT AND HIGH PRECIPITATION EFFICIENCY COULD RESULT IN SOME EXTREME RAINFALL RATES...POSSIBLY OVER TWO INCHES PER HOUR. OUTFLOW BOUNDARY/FRONT IS BECOMING ORIENTED MORE EAST- WEST OVER SOUTHEAST IOWA INTO NW IL WHICH IS MORE ALIGNED WITH THE MEAN FLOW AND ANTICIPATED STORM MOTION. THIS COULD RESULT IN AT LEAST SOME TEMPORARY TRAINING CELLS...WHICH GIVEN POTENTIAL FOR SUCH HIGH PRECIP RATES COULD RESULT IN FLASH FLOODING. DID CONSIDER A SHORT FUSED FLASH FLOOD WATCH BUT DECIDED TO JUST HIT THE POTENTIAL HARD IN HWO SINCE IT IS NOT CURRENTLY EXPECTED TO TURN INTO ANYTHING VERY WIDESPREAD OF MAJOR. IZZI && .DISCUSSION... 330 PM CDT WITH THE ACTIVITY FLARING UP ACROSS THE REGION...WILL KEEP THE DISCUSSION SHORT THIS AFTERNOON...AND FOCUSED ON THE TIMEFRAME BEYOND THE CURRENT ACTIVITY...AND EXPECT ACTIVITY TO WIND DOWN PRETTY QUICKLY THIS EVENING FROM NORTH TO SOUTH. THE PATTERN WILL STAY SOMEWHAT UNSETTLED FOR THE NEXT FEW DAYS AS THE FRONT THAT IS CURRENTLY WORKING THROUGH THE AREA...STALLS OUT TO THE SOUTH. THIS AREA WILL FOCUS SHOWER AND THUNDERSTORM ACTIVITY SOUTH OF THE I80 CORRIDOR AND OUTSIDE OF THE CHICAGO AND ROCKFORD METROS. THE OVERNIGHT PERIOD WILL BE A LITTLE BIT OF A REPRIEVE AS THE COOLER AND DRIER AIR FILTERS IN FROM THE NORTH...AND EXPECT TEMPERATURES TO BE ON AVERAGE 10 TO 15 DEGREES COOLER THAN LAST NIGHT AND SIGNIFICANTLY LESS HUMID. UPPER LEVEL RIDGE ACROSS THE SOUTHERN CONUS WILL CONTINUE TO RETREAT WEST AND ACROSS THE PLAINS...ORIENTING THE UPPER LEVEL FLOW TO BE OUT OF THE NORTHWEST. IT CONTINUES TO BE DIFFICULT TO TIME IN WAVES THAT WILL TOP THE RIDGE AND ADVANCE ACROSS THE AREA THROUGH MIDWEEK...AND WILL KEEP THE MENTION FOR SHOWERS AND THUNDERSTORMS AGAIN ON MONDAY AS IT IS DIFFICULT TO TIME IN A WEAK WAVE THAT IS FORECAST TO RIDE ACROSS. EARLY NEXT WEEK...A STRONGER WAVE WILL ROUND THE BASE OF A TROUGH ACROSS THE WESTERN CONUS AND LIFT THROUGH THE CENTRAL ROCKIES AND INTO THE WESTERN HALF OF THE NORTHERN PLAINS. THIS WILL LIFT A SURFACE LOW THROUGH THAT AREA. EXTENDING TO THE EAST OF THIS LOW WILL LIFT A WARM FRONTAL BOUNDARY...THAT WAS THE PREVIOUS BOUNDARY THAT DROPPED SOUTH TODAY AND STALLED ACROSS CENTRAL ILLINOIS. THIS WILL BRING OUR AREA BACK TO THE WARM SECTOR AND TEMPERATURES WILL AGAIN JUMP UP INTO TO THE UPPER 80S TO LOW 90S...ALL OF THE WAY TO THE LAKE. A FEW OF THE LONGER RANGE MODELS ARE ATTEMPTING TO KICK OUT SOME LIGHT SHOWERS TUESDAY AFTERNOON. ATMOSPHERE DOES LOOK LIKE INSTABILITY SHOULD JUMP THAT AFTERNOON BUT THINK WE WILL BE WELL INTO THE WARM SECTOR AND LIKELY CAPPED. NOT SEEING MUCH OF WHAT COULD BE ABLE TO LIFT THAT FEATURE AND WILL KEEP THE WORDING DRY THROUGH THAT TIME. SIMILAR TO WHAT IS HAPPENING TODAY...EXPECT ANOTHER COLD FRONT TO DRAPE ACROSS THE REGION AND MOVE THROUGH IN THE AFTERNOON AND EVENING OF WEDNESDAY. SHEA && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 21Z... * THUNDERSTORMS OVER NORTHEAST IL ENDING BY 01Z. * NORTHEAST TO EAST WIND. PAW //DISCUSSION...UPDATED 18Z... CONTINUED THE PREVIOUS TSRA TIMING. A FEW CELLS HAVE POPPED UP OVER NORTHERN IL DURING THE PAST HOUR OR TWO BUT HAVE FAILED TO DEVELOP FURTHER. SEVERAL BOUNDARIES ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA IN THE INCREASINGLY UNSTABLE AIR. MAY HAVE TO WAIT FOR CELLS DEVELOPING IN EASTERN IA TO TRIGGER. IN THE MEANTIME LAKE BREEZE IS STARTING TO MOVE INLAND. THIS WILL SHIFT THE WINDS AT THE CHICAGO TERMINALS TO THE NORTHEAST BY MID AFTERNOON AND MAY SERVE AS ANOTHER FOCUS FOR TSRA DEVELOPMENT. PAW //ORD AND MDW CONFIDENCE...UPDATED 21Z... * MEDIUM CONFIDENCE IN TSRA TIMING. * HIGH CONFIDENCE IN WIND FORECAST. PAW //OUTLOOK FOR ORD/MDW FOR 00Z MONDAY-12Z SATURDAY...UPDATED 12Z... SUNDAY NIGHT...VFR. MONDAY...VFR. CHC TSRA. TUESDAY...VFR. WEDNESDAY...VFR. THURSDAY...VFR. CHC TSRA. FRIDAY...VFR. SLGT CHC TSRA. RATZER && .MARINE... 253 PM CDT APART FROM THE POSSIBILITY OF THUNDERSTORMS THIS EVENING AND AGAIN EARLY NEXT WEEK...WINDS AND WAVES ON THE LAKE SHOULD BE RELATIVELY QUIET OVER THE NEXT FEW DAYS UNDER THE INFLUENCE OF AN APPROACHING CENTER OF HIGH PRESSURE. TODAY A LOW PRESSURE CENTER OVER JAMES BAY HAS DRAGGED A TRAILING COLD FRONT SOUTHEAST ACROSS LAKE MICHIGAN. THE FRONT SITS JUST SOUTH OF THE LAKE AS OF MID AFTERNOON AND WILL CONTINUE TO DRIFT TOWARD THE OHIO VALLEY TONIGHT AND TOMORROW. HIGH PRESSURE BUILDS ACROSS THE WESTERN GREAT LAKES TONIGHT BEHIND THE FRONT AND WILL DRIFT SLOWLY ACROSS THE CENTRAL GREAT LAKES THROUGH MONDAY. LOW PRESSURE WILL DEVELOP ACROSS THE NORTHERN HIGH PLAINS TUESDAY...WHICH WILL HELP TO LIFT THE FRONT BACK NORTH FROM THE OHIO VALLEY AND ACROSS THE WESTERN LAKES AS A WARM FRONT. LENNING && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
Hazardous weather outlook, Jun 4, 2:46 PM CDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
246 PM CDT SAT JUN 4 2011
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
052000-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
246 PM CDT SAT JUN 4 2011 /346 PM EDT SAT JUN 4 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
STRONG THUNDERSTORMS WHICH MAY PRODUCE:
* DAMAGING WINDS IN EXCESS OF 60 MPH
* HALF DOLLAR SIZED HAIL
* HEAVY RAINFALL WITH LOCALIZED FLASH FLOODING
AREAS AFFECTED AND TIMING:
* THUNDERSTORMS ARE ANTICIPATED TO DEVELOP ALONG AND AHEAD OF A
COLD FRONT ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA THIS
AFTERNOON AND POSSIBLY LINGER INTO THE EARLY EVENING SOUTH OF
THE KANKAKEE RIVER.
DISCUSSION:
* A COLD FRONT WILL CONTINUE TO MOVE SLOWLY SOUTHWARD ACROSS
THE REGION THIS AFTERNOON. THE ATMOSPHERE HAS BECOME
EXTREMELY UNSTABLE AHEAD OF THE FRONT...WHICH SHOULD ALLOW
THUNDERSTORMS ALONG THE FRONT TO CONTINUE AND INCREASE IN
INTENSITY. WHILE WINDS ALOFT ARE NOT ESPECIALLY STRONG...THE
MAGNITUDE OF THE INSTABILITY WILL LIKELY COMPENSATE AND ALLOW
FOR SOME OF THE STORMS TO BECOME SEVERE WITH LARGE HAIL AND
DAMAGING WINDS. THE VERY MOIST ENVIRONMENT WILL ALSO ALLOW
THE STORMS TO PRODUCE EXTREMELY HEAVY DOWNPOURS...WHICH COULD
RESULT IN LOCALIZED FLASH FLOODING.
PORTIONS OF THE KANKAKEE AND ILLINOIS RIVERS WILL REMAIN IN
FLOOD.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE WILL BE A CHANCE OF THUNDERSTORMS FROM SUNDAY THROUGH
MONDAY NIGHT AND AGAIN WEDNESDAY NIGHT THROUGH FRIDAY. SOME OF
THESE THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL.
PORTIONS OF THE KANKAKEE AND ILLINOIS RIVERS WILL REMAIN IN
FLOOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-052000-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
246 PM CDT SAT JUN 4 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS TODAY. SOME OF THESE STORMS
MAY PRODUCE WIND GUSTS ABOVE 34 KNOTS AND PENNY SIZE HAIL OR
LARGER.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A CHANCE OF THUNDERSTORMS FROM SUNDAY THROUGH MONDAY
NIGHT AND AGAIN WEDNESDAY NIGHT THROUGH FRIDAY.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-052000-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
246 PM CDT SAT JUN 4 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS TODAY ACROSS SOUTHERN LAKE
MICHIGAN. SOME OF THESE STORMS MAY PRODUCE WIND GUSTS ABOVE 34
KNOTS AND PENNY SIZE HAIL OR LARGER.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A CHANCE OF THUNDERSTORMS FROM SUNDAY THROUGH MONDAY
NIGHT AND AGAIN WEDNESDAY NIGHT THROUGH FRIDAY.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
IZZIIn the hours before
Local storm report, Jun 4, 3:56 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
356 PM CDT SAT JUN 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM HAIL ROMEOVILLE 41.65N 88.09W
06/04/2011 M1.00 INCH WILL IL OFFICIAL NWS OBS
AT NWS OFFICE
&&
WDMLocal storm report, Jun 4, 3:57 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
357 PM CDT SAT JUN 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 1 W PLAINFIELD 41.62N 88.22W
06/04/2011 M1.75 INCH WILL IL TRAINED SPOTTER
&&
WDMLocal storm report, Jun 4, 4:00 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
400 PM CDT SAT JUN 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM HAIL PLAINFIELD 41.62N 88.20W
06/04/2011 M0.25 INCH WILL IL TRAINED SPOTTER
135TH STREET
0342 PM HAIL PLAINFIELD 41.62N 88.20W
06/04/2011 M0.75 INCH WILL IL TRAINED SPOTTER
RT 59 AND 135TH ST
&&
WDMLocal storm report, Jun 4, 4:01 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
401 PM CDT SAT JUN 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM HAIL SSE PLAINFIELD 41.62N 88.20W
06/04/2011 M0.75 INCH WILL IL COCORAHS
&&
WDMLocal storm report, Jun 4, 4:03 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
403 PM CDT SAT JUN 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM HAIL NORTH RIVERSIDE 41.85N 87.82W
06/04/2011 M0.75 INCH COOK IL TRAINED SPOTTER
&&
WDMLocal storm report, Jun 4, 4:04 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
404 PM CDT SAT JUN 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL CHICAGO 41.88N 87.63W
06/04/2011 M0.25 INCH COOK IL TRAINED SPOTTER
UIC
&&
WDMThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 3:02 PM CDT | Severe Thunderstorm Warning | LOT | DuPage, Kane, Kendall, Will | 58 min |
| Jun 4, 3:06 PM CDT | Special Marine Warning | LOT | 114 min | |
| Jun 4, 3:25 PM CDT | Special Weather Statement | LOT | Cook | 20 min |
| Jun 4, 3:28 PM CDT | Special Weather Statement | LOT | Cook | 17 min |
| Jun 4, 3:34 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Grundy, Kendall, Will | 56 min |
| Jun 4, 3:44 PM CDT | Severe Thunderstorm Warning | LOT | Cook | 48 min |
| Jun 4, 4:26 PM CDT | Areal Flood Advisory | LOT | Cook, Will | 3 hr |
| Jun 4, 4:37 PM CDT | Severe Thunderstorm Warning | LOT | Iroquois, Kankakee | 68 min |
| Jun 4, 5:45 PM CDT | Severe Thunderstorm Warning | LOT | Iroquois | 75 min |
| Jun 4, 5:47 PM CDT | Areal Flood Advisory | LOT | Ford, Iroquois, Kankakee | 6 hr |
| Jun 4, 4:50 PM CDT | Tornado Warning | LOT | Jasper, Porter | 25 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.